During my first two chemotherapy sessions way back in December 2005 I was very sick. In order to help manage the side effects, my oncologist prescribed Decadron, a steroid, to be taken on my treatment days. You can read about the experience here
. (Despite my proclamation at the end of the post, I did not go back on the Decadron.)
At the end of June, I began to take Prednisone in an attempt to treat my ITP. It didn't work. It did make me think that I was loosing my mind and I went weeks sleeping no more than 5-6 hours per night and more often than not less. I was taking Ativan and Ambien every night just to get myself to sleep. I was retaining so much water that we had to rig my bridesmaid dress because it wouldn't zip up. Don't even get me started on the mood swings and the manic episodes which led to an amazing number of baked goods at my grandparents' house.
9 days ago I took my last dose of Prednisone. Once it was confirmed that it wasn't making a difference, Dr. W told me to start decreasing my dose by 10mg every three days. Although it seemed to take forever, I actually went off the drug very quickly since many people have to wean themselves very slowly. I took it for just over five weeks. Between the side effects and the withdrawal effects, I don't think that I could handle taking it again. Stupid Steroids!!!